Pennsylvania, 2016Hail and Damaging Winds in Pennsylvania, July 25, 2016
July 25, 2016 · NWS CTP · 43 events in 16 counties and zones
A weak cold front pushed into a hot and muggy airmass (heat indices over 100 degrees across the southeastern half of the CTP CWA), generating a broken line of showers and thunderstorms as well as individual storms ahead of the main line. Several of these storms produced damaging winds, and a few produced quarter-sized hail, in what has been one of our bigger severe outbreaks of this summer.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $131,000
- Crop damage
- None recorded
- Events
- 43
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak cold front pushed into a hot and muggy airmass (heat indices over 100 degrees across the southeastern half of the CTP CWA), generating a broken line of showers and thunderstorms as well as individual storms ahead of the main line. Several of these storms produced damaging winds, and a few produced quarter-sized hail, in what has been one of our bigger severe outbreaks of this summer.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 25, 12:17 PM EST, 58 minutes earlier.
Area forecast discussion, Jul 25, 12:17 PM EST, 58 minutes before
Area Forecast Discussion
National Weather Service State College PA
117 PM EDT MON JUL 25 2016
.SYNOPSIS...
A cold front will push southeast across Pennsylvania late today
and tonight. High pressure will return for mid week with
continued warm temperatures. Temperatures may trend back to near
or slightly below normal over the weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Issued an update to upgrade the Heat Advisory to an Excessive Heat
Warning for the sern zones today.
A hot and humid airmass is place across the region ahead of a
cold front currently extending from southern lower Michigan...SSWD
to the Chicago area.
Early visuals show mainly scattered clouds so there will be little
to inhibit strong solar heating in the already very tropical
airmass. RAP analysis shows PWATs in the neighborhood of 2 inches.
The southern 2/3 of the CWA is under a Slight Risk today with the
primary triggering mechanisms being the cold front a potent mid
level trough that will push a well defined upper jet entrance
region over southern NY and northern Pa.
The NCAR ensemble shows a high probability of CAPEs exceeding
3000J during max heating. Models also develop some impressive
helicity as the system enters the region.
Lagging upper trough and sfc cold front will combine with the deep
tropical moisture to bring the threat of some training storms with
highly localized very heavy rainfall of 2 inches or more per hour.
Headwater Flash Flood Guidance values are extremely high and
4 inches plus for the 1-3 hour period, so at this point there
isn't a big concern for flash flooding. However, PWATs are just
about as high as they get around this part of the country, so the
biggest threat will likely be urban and small stream flooding.
Ens mean 8h temps support max temps today from the u80s across
the Allegheny Plateau, to the m90s across the Susq Valley.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
The relatively weak sfc cold front will slide SE across the SE
half of the state late today and tonight, accompanied by
scattered showers and perhaps a few tsra early tonight.
Clearing skies lower PWAT air, and a rather light WNW breeze of 5
kts or less could lead to some patchy dense stream/river valley
fog...esp north late tonight and early Tuesday morning.
low temps early Tuesday will vary from the l60s across the
north...to the lower 70s across the SE zones.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
Big story in the extended fcst is the likelihood for modest
cooling by Tue/Wed behind the weak cold front. However, temps
still likely to remain somewhat abv normal within a generally
zonal flow.
Midweek weather looks dry again, with just low pops for isolated
tstms. Fri looks to be the next higher chance for tstm impacts
areawide as another cool front progged to move through.
&&
.AVIATION /17Z MONDAY THROUGH FRIDAY/...
Developing thunderstorms are bringing localized restrictions to
terminals in the northwest. Thunderstorms will break out in the
hot humid air over all of our CWA this afternoon. Some of the
thunderstorms could cause damaging wind gusts and large hail,
especially over the northern portion of the flying area.
Dewpoints will not dip all that much tonight, so areas of fog
look like a good bet after the thunderstorms move east of the
region. For now will forecast 3-5 miles but would not be
surprised to see local IFR conditions develop. The best chance for
dense fog will be at terminals that see rain today and clearing
skies tonight.
Air does get slightly drier for the middle of the week. It should
not be cold enough at night to make much if any fog in the valleys
of the north. The airfields will likely stay VFR into Thursday.
OUTLOOK...
TUE-WED...VFR.
THU-FRI...Mainly VFR. SCT PM SHRA/TSRA.
&&
.CLIMATE...
Record high for Harrisburg today is 99 degrees set in 1940.
Record high for Williamsport is 100 set in 1934.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening for PAZ027-028-035-
036-049>053-058.
Excessive Heat Warning until 8 PM EDT this evening for PAZ056-
057-059-063>066.
&&
SYNOPSIS...La Corte/Lambert
NEAR TERM...La Corte/Lambert
SHORT TERM...Lambert
LONG TERM...Lambert/Gartner
AVIATION...La Corte/Head
CLIMATE...
Hazardous weather outlook, Jul 25, 11:47 AM EST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1247 PM EDT MON JUL 25 2016
PAZ012-017>019-024>026-033-034-041-045-046-261700-
NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-
BLAIR-HUNTINGDON-SOMERSET-BEDFORD-NORTHERN LYCOMING-SOUTHERN CLINTON-
SOUTHERN LYCOMING-
1247 PM EDT MON JUL 25 2016
...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ056-057-059-063>066-261700-
PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
1247 PM EDT MON JUL 25 2016
...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
EXCESSIVE HEAT WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ027-028-035-036-049>053-058-261700-
MIFFLIN-JUNIATA-FULTON-FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-
COLUMBIA-SCHUYLKILL-
1247 PM EDT MON JUL 25 2016
...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
HEAT ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ004>006-010-011-037-042-261700-
WARREN-MCKEAN-POTTER-ELK-CAMERON-TIOGA-SULLIVAN-
1247 PM EDT MON JUL 25 2016
...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 25, 11:04 AM EST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1204 PM EDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND DMG 3 SW BELLEFONTE 40.88N 77.81W
07/24/2016 CENTRE PA 911 CALL CENTER
TREES DOWN ON VALLEY VIEW ROAD
&&
EVENT NUMBER CTP1601721
HEADLocal storm report, Jul 25, 11:08 AM EST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1208 PM EDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 2 S BELLEFONTE 40.88N 77.77W
07/24/2016 CENTRE PA 911 CALL CENTER
TREES DOWN ON BENNER PIKE
&&
EVENT NUMBER CTP1601722
HEADSpecial weather statement, Jul 25, 12:04 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
104 PM EDT MON JUL 25 2016
PAZ005-251730-
MCKEAN PA-
104 PM EDT MON JUL 25 2016
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF MCKEAN COUNTY UNTIL 130
PM EDT...
AT 104 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
MARSHBURG...MOVING EAST AT 25 MPH.
VERY HEAVY RAIN IS EXPECTED AND WINDS IN EXCESS OF 40 MPH ARE
POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
BRADFORD...SMETHPORT...CYCLONE...MARSHBURG...CORYVILLE...REW...
LEWIS RUN...ELDRED...BRADFORD AIRPORT...
UNIVERSITY OF PITTSBURGH - BRADFORD AND WESTLINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4179 7829 4178 7879 4195 7882 4200 7858
4200 7833
TIME...MOT...LOC 1704Z 261DEG 24KT 4188 7871
LA CORTESpecial weather statement, Jul 25, 12:25 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
125 PM EDT MON JUL 25 2016
PAZ036-063-064-251800-
CUMBERLAND PA-ADAMS PA-FRANKLIN PA-
125 PM EDT MON JUL 25 2016
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF ADAMS...FRANKLIN...AND
CUMBERLAND COUNTIES UNTIL 200 PM EDT...
AT 125 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
UPPER STRASBURG...MOVING EAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
CHAMBERSBURG...WAYNESBORO...SHIPPENSBURG...GREENCASTLE...
FAYETTEVILLE...WALNUT BOTTOM...WAYNE HEIGHTS...PINE GROVE FURNACE...
ROUZERVILLE...GUILFORD...UPPER STRASBURG...MARION...SCOTLAND...
MONT ALTO...ST. THOMAS...CARROLL VALLEY...CASHTOWN...ORRTANNA...
UPTON AND ARENDTSVILLE.
LAT...LON 3976 7784 4008 7780 4009 7728 3972 7727
3972 7736
TIME...MOT...LOC 1725Z 273DEG 23KT 3999 7771
JUNGSpecial weather statement, Jul 25, 12:45 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
145 PM EDT MON JUL 25 2016
PAZ057-059-251830-
DAUPHIN PA-LEBANON PA-
145 PM EDT MON JUL 25 2016
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LEBANON AND DAUPHIN
COUNTIES UNTIL 230 PM EDT...
AT 145 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
SKYLINE VIEW...MOVING EAST AT 40 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
LEBANON...COLONIAL PARK...PALMYRA...ANNVILLE...LINGLESTOWN...
MYERSTOWN...SKYLINE VIEW...LICKDALE...FORT INDIANTOWN GAP...
PLEASANT HILL...FREDERICKSBURG...CLEONA...PAXTONIA...RICHLAND...
NEWMANSTOWN...LEBANON SOUTH...SAND HILL...AVON...
DEHART DAM AND HARPER TAVERN.
LAT...LON 4031 7617 4029 7681 4047 7683 4055 7653
4037 7625 4036 7620 4032 7615
TIME...MOT...LOC 1745Z 267DEG 34KT 4038 7673
JUNGSpecial weather statement, Jul 25, 1:09 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
209 PM EDT MON JUL 25 2016
PAZ005-251845-
MCKEAN PA-
209 PM EDT MON JUL 25 2016
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF MCKEAN COUNTY UNTIL 245
PM EDT...
AT 209 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR CORYVILLE TO SMETHPORT TO NEAR MARSHBURG.
MOVEMENT WAS SOUTHEAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
KANE...BRADFORD...WETMORE...SMETHPORT...CROSBY...BETULA...
MARSHBURG...CYCLONE...KINZUA BRIDGE STATE PARK...LUDLOW...
CORYVILLE...REW...PORT ALLEGANY...WESTLINE...LEWIS RUN...
MOUNT JEWETT...ELDRED...BRADFORD AIRPORT...
UNIVERSITY OF PITTSBURGH - BRADFORD AND CERES.
LAT...LON 4200 7821 4164 7820 4164 7895 4182 7895
4184 7892 4199 7892
TIME...MOT...LOC 1809Z 286DEG 45KT 4194 7834 4180 7844 4183 7881
JUNGThunderstorm Wind, Warren
- When
- July 25, 1:15 PM EST
- Where
- Warren County, Tiona
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 41.750, -79.070
A severe thunderstorm produced winds estimated near 60 mph, knocking down trees on Front Street in Tiona.
Thunderstorm Wind, McKean
- When
- July 25, 1:18 PM EST
- Where
- McKean County, 1.23 mi E of Cyclone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 41.827, -78.576
A severe thunderstorm produced winds estimated near 60 mph, knocking down trees along Route 646 in Keating Township.
Thunderstorm Wind, Columbia
- When
- July 25, 1:39 PM EST
- Where
- Columbia County, 0.52 mi W of Bloomsburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Trained Spotter
- Coordinates
- 41.000, -76.460
A severe thunderstorm produced winds estimated near 60 mph, knocking down trees and wires in Bloomsburg.
Thunderstorm Wind, Lebanon
- When
- July 25, 2:17 PM EST
- Where
- Lebanon County, 0.57 mi NE of Annville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 40.336, -76.513
A severe thunderstorm producing winds estimated near 60 mph knocked down trees and removed a barn roof near Annville.
Thunderstorm Wind, Clearfield
- When
- July 25, 2:45 PM EST
- Where
- Clearfield County, 1.18 mi NNW of Hyde
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 41.016, -78.477
A severe thunderstorm produced winds estimated near 60 mph, knocking down trees in Lawrence Township.
Thunderstorm Wind, Clearfield
- When
- July 25, 2:50 PM EST
- Where
- Clearfield County, 0.87 mi SE of Clearfield
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 41.020, -78.440
A severe thunderstorm produced winds estimated near 60 mph, knocking down trees near Clearfield.
Hail, Cambria
- When
- July 25, 2:54 PM EST
- Where
- Cambria County, Barnesboro
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.670, -78.780
A severe thunderstorm produced quarter-sized hail near Northern Cambria.
Thunderstorm Wind, Clinton
- When
- July 25, 2:55 PM EST
- Where
- Clinton County, 0.57 mi SSE of Woolrich
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 41.193, -77.374
A severe thunderstorm produced winds estimated near 60 mph, knocking down trees and wires near Woolrich.
Thunderstorm Wind, Clinton
- When
- July 25, 2:57 PM EST
- Where
- Clinton County, 0.69 mi S of Lockport
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 41.140, -77.450
A severe thunderstorm produced winds estimated near 60 mph, knocking down trees in Lock Haven. Some of the trees were 20 inches in diameter.
Thunderstorm Wind, Clinton
- When
- July 25, 3:02 PM EST
- Where
- Clinton County, 0.52 mi E of Dunnstown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 41.150, -77.420
A severe thunderstorm produced winds estimated near 60 mph, knocking down trees and wires near Dunnstown.
Thunderstorm Wind, Clinton
- When
- July 25, 3:02 PM EST
- Where
- Clinton County, 1.2 mi SSW of Farrandsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 41.164, -77.529
A severe thunderstorm produced winds estimated near 60 mph, knocking down trees onto Route 120 northwest of Lock Haven.
Thunderstorm Wind, Clinton
- When
- July 25, 3:05 PM EST
- Where
- Clinton County, 0.74 mi S of Lockport
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 41.139, -77.450
A severe thunderstorm produced winds estimated near 60 mph, knocking down a tree onto Water Street in Lock Haven.
Thunderstorm Wind, Adams
- When
- July 25, 3:10 PM EST
- Where
- Adams County, 0.95 mi NNE of Fairfield
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- 911 Call Center
- Coordinates
- 39.792, -77.363
A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires in several places near Fairfield.
Thunderstorm Wind, Clinton
- When
- July 25, 3:11 PM EST
- Where
- Clinton County, 1.02 mi E of Rote
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 41.083, -77.411
A severe thunderstorm produced winds estimated near 60 mph, knocking down a tree onto wires on Beagle Road near Rote.
Thunderstorm Wind, Clinton
- When
- July 25, 3:13 PM EST
- Where
- Clinton County, 1.87 mi NW of Mill Hall
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 41.119, -77.525
A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires at the intersection of Keystone Central Drive and Orner Road near Mill Hall.
Thunderstorm Wind, Clinton
- When
- July 25, 3:18 PM EST
- Where
- Clinton County, 2 mi NNW of Rosecrans
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 41.074, -77.341
A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto Spruce Run Road.
Thunderstorm Wind, Union
- When
- July 25, 3:18 PM EST
- Where
- Union County, 1.51 mi WNW of New Columbia
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 41.039, -76.906
A severe thunderstorm producing winds estimated near 60 mph knocked down trees and power lines onto a road west of New Columbia.
Thunderstorm Wind, Clinton
- When
- July 25, 3:20 PM EST
- Where
- Clinton County, 0.52 mi W of Castanea
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 41.121, -77.430
A severe thunderstorm producing winds estimated near 60 mph blew a portion of a roof off of a residence.
Thunderstorm Wind, Clinton
- When
- July 25, 3:24 PM EST
- Where
- Clinton County, 1.76 mi ESE of Mc Elhattan
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 41.158, -77.340
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree onto Pine Mountain Road near McElhattan.
Thunderstorm Wind, Clinton
- When
- July 25, 3:25 PM EST
- Where
- Clinton County, 1.29 mi SE of Parvin
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 41.037, -77.502
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree onto westbound I-80 near mile-marker 174.
Thunderstorm Wind, Centre
- When
- July 25, 3:26 PM EST
- Where
- Centre County, 0.84 mi NE of Wingate
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Social Media
- Coordinates
- 40.937, -77.807
A severe thunderstorm produced winds estimated near 60 mph, knocking down trees and wires along Eagle Valley Road in Boggs Township.
Thunderstorm Wind, Clinton
- When
- July 25, 3:27 PM EST
- Where
- Clinton County, 1.04 mi S of Farrandsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 41.165, -77.524
A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires onto Renovo Road (Route 120) to the west of Lock Haven.
Thunderstorm Wind, Clinton
- When
- July 25, 3:27 PM EST
- Where
- Clinton County, 1.08 mi W of Parvin
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 41.050, -77.541
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree and wires onto Fox Hollow Road at Speed Lane.
Thunderstorm Wind, Cambria
- When
- July 25, 3:28 PM EST
- Where
- Cambria County, 0.81 mi NW of Ebensburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- 911 Call Center
- Coordinates
- 40.487, -78.742
A severe thunderstorm producing winds estimated near 60 mph knocked down trees in several locations along Route 422 north of Ebensburg.
Thunderstorm Wind, Columbia
- When
- July 25, 3:34 PM EST
- Where
- Columbia County, 0.68 mi SSE of Almedia
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 41.011, -76.394
A severe thunderstorm produced winds estimated near 60 mph, knocking down large trees near Almedia.
Thunderstorm Wind, Centre
- When
- July 25, 3:37 PM EST
- Where
- Centre County, 1.67 mi NNE of Snydertown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Social Media
- Coordinates
- 41.004, -77.573
A severe thunderstorm produced winds estimated near 60 mph, knocking down trees and wires along Nittany Ridge Road in Walker Township.
Thunderstorm Wind, Union
- When
- July 25, 3:38 PM EST
- Where
- Union County, 0.68 mi N of Lewisburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 40.960, -76.880
A severe thunderstorm produced winds estimated near 60 mph, knocking down a tree onto a car in Lewisburg.
Thunderstorm Wind, Northumberland
- When
- July 25, 3:43 PM EST
- Where
- Northumberland County, 1.4 mi WNW of Elysburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 40.879, -76.554
A severe thunderstorm produced winds estimated near 60 mph, knocking down trees in Rush and Ralpho Townships near Elysburg.
Thunderstorm Wind, Huntingdon
- When
- July 25, 3:50 PM EST
- Where
- Huntingdon County, Petersburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 40.570, -78.050
A severe thunderstorm produced winds estimated near 60 mph, knocking down large limbs near Petersburg.
Thunderstorm Wind, Mifflin
- When
- July 25, 4:09 PM EST
- Where
- Mifflin County, 0.86 mi SE of Allensville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.523, -77.807
A severe thunderstorm produced winds estimated near 60 mph, knocking down trees in Menno Township.
Thunderstorm Wind, Union
- When
- July 25, 4:11 PM EST
- Where
- Union County, 1.23 mi WNW of Dice
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 40.888, -77.051
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree onto a road south of Mifflinburg.
Thunderstorm Wind, Mifflin
- When
- July 25, 4:15 PM EST
- Where
- Mifflin County, 1.72 mi WSW of Mc Veytown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.490, -77.760
A severe thunderstorm producing winds estimated near 60 mph knocked down trees in Oliver Township near McVeytown.
Thunderstorm Wind, Union
- When
- July 25, 4:15 PM EST
- Where
- Union County, 1.04 mi E of Cowan
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 40.950, -77.000
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree onto a roadway near Cowan.
Thunderstorm Wind, Mifflin
- When
- July 25, 4:18 PM EST
- Where
- Mifflin County, 0.53 mi E of Mattawana
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.500, -77.710
A severe thunderstorm producing winds estimated near 60 mph knocked down trees in Bratton Township.
Thunderstorm Wind, Union
- When
- July 25, 4:28 PM EST
- Where
- Union County, 1.98 mi WSW of Lewisburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 40.939, -76.915
A severe thunderstorm producing winds estimated near 60 mph knocked a tree down onto a road.
Thunderstorm Wind, Mifflin
- When
- July 25, 4:30 PM EST
- Where
- Mifflin County, 1.48 mi SSW of Burnham Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.660, -77.480
A severe thunderstorm producing winds estimated near 60 mph knocked down trees in Decatur Township.
Thunderstorm Wind, Northumberland
- When
- July 25, 4:30 PM EST
- Where
- Northumberland County, 0.69 mi N of Marshallton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- 911 Call Center
- Coordinates
- 40.790, -76.550
A severe thunderstorm producing winds estimated near 60 mph knocked down trees in several locations across southern Northumberland County.
Thunderstorm Wind, Union
- When
- July 25, 4:55 PM EST
- Where
- Union County, 1.97 mi WSW of Weikert
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 40.856, -77.313
A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto wires near Weikert.
Thunderstorm Wind, Perry
- When
- July 25, 5:01 PM EST
- Where
- Perry County, 0.53 mi W of New Bloomfield
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.420, -77.190
A severe thunderstorm producing winds estimated near 60 mph knocked down trees near New Bloomfield.
Thunderstorm Wind, Perry
- When
- July 25, 5:10 PM EST
- Where
- Perry County, 0.87 mi NNE of Newport
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.482, -77.124
A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto Route 34 in Howe Township.
Thunderstorm Wind, Dauphin
- When
- July 25, 5:32 PM EST
- Where
- Dauphin County, 1.5 mi SSE of Carsonville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.461, -76.755
A severe thunderstorm producing winds estimated near 60 mph knocked down trees near Dehart Dam.
Thunderstorm Wind, Lebanon
- When
- July 25, 5:44 PM EST
- Where
- Lebanon County, 0.87 mi NW of Palmyra
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.310, -76.590
A severe thunderstorm producing winds estimated near 60 mph knocked down trees near Palmyra.
Thunderstorm Wind, York
- When
- July 25, 6:59 PM EST
- Where
- York County, Hilton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 39.980, -76.820
A severe thunderstorm producing winds estimated near 60 mph knocked down trees southeast of Dover.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, July 25, 20161 death · 1 event
- Damaging Wind in West Virginia, July 25, 20161 death · 1 event
- Flash Flooding and Damaging Winds in Missouri, July 25 to 29, 2016$220,000 · 52 kt wind · 22 events
- Tornado and Hail in Pennsylvania, July 25, 2016$88,000 · EF1 · 12 events
- Flash Flood and Damaging Winds in New York, July 25, 2016$203,000 · 50 kt wind · 13 events
- Damaging Winds in Pennsylvania, July 25, 2016$92,000 · 54 kt wind · 17 events
- Damaging Winds and Lightning Strikes in New York, July 25, 2016$81,000 · 61 kt wind · 11 events
- Tornado and Flooding in New Jersey, July 25, 2016$20 · EF1 · 25 events
- Damaging Winds in New York, July 25, 2016$34,000 · 60 kt wind · 8 events
- Damaging Winds in Oklahoma, July 25, 2016$32,000 · 61 kt wind · 2 events
- Flash Flooding and Hail in Pennsylvania, July 25, 2016$40 · 1 in hail · 20 events
- Damaging Winds in Utah, July 25 to 28, 2016$20,000 · 54 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 641956, 641982, 641958, 642659, 641961, 641972, 639899, 641995, 641974, 641997, 642000, 642001, 642656, 642002, 642641, 642643, 642646, 642650, 642652, 642655, 641978, 642653, 642657, 642660, 641976, 641979, 642003, 641991, 641981, 641989, 642654, 642635, 642642, 642636, 642648, 642637, 642640, 642651, 642634, 642633, and more.